MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Partial Blockage (1065); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Hyperglycemia (1905); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 14-aug-2018 with the following findings: during investigation, the black box showed twelve occlusion alarms with high force leading to delivery interruptions beginning on (b)(6) 2018.The last basal delivery occurred on (b)(6) 2018 due to occlusion alarm.The rewind, load cartridge, and prime steps performed successfully with no alarms.The pump was detecting correct force.The pump was exercised for 24 hours with no occlusions occurring.The total daily dose added up correctly and reflected the user's programmed basal rates.The pump passed delivery accuracy testing and was found to be delivering accurately and within range.The pump¿s cover was removed, and there was no intermittent condition found to the force sensor circuit.Lastly, the battery compartment was found to be cracked.
 
Event or Problem Description
On (b)(6) 2018, the reporter contacted animas alleging that the patient experienced a blood glucose of 350 mg/dl with moderate ketones and nausea associated with an alleged occlusion issue.Reportedly, the patient discontinued pump therapy and did not receive any treatment above and beyond the usual routine of diabetes care and management but was given multiple manual injections to bring the blood glucose back down to the target range.During troubleshooting with customer technical support, it was noted there was an occlusion and a loss of prime.This complaint is being reported because the patient experienced hyperglycemia associated with an alleged occlusion issue.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key7822818
Report Number2531779-2018-15511
Device Sequence Number1351226
Product Code OYC
UDI-Device Identifier10840406100280
UDI-Public10840406100280
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2018
Was the Report Sent to FDA? Yes
Device Age20 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2018
Initial Report FDA Received Date08/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age13 YR